Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

   
 
 

 

Curvature-free linear length bounds on geodesics in closed Riemannian surfaces


Author: Herng Yi Cheng
Journal: Trans. Amer. Math. Soc.
MSC (2020): Primary 53C22, 53C23
DOI: https://doi.org/10.1090/tran/8653
Published electronically: April 26, 2022
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper proves that in any closed Riemannian surface $M$ with diameter $d$, the length of the $k$th-shortest geodesic between two given points $p$ and $q$ is at most $8kd$. This bound can be tightened further to $6kd$ if $p = q$. This improves prior estimates by A. Nabutovsky and R. Rotman [J. Differential Geom. 89 (2011), pp. 217–232; J. Topol. Anal. 5 (2013), pp. 409–438].


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2020): 53C22, 53C23

Retrieve articles in all journals with MSC (2020): 53C22, 53C23


Additional Information

Herng Yi Cheng
Affiliation: Department of Mathematics, University of Toronto, 40 St. George Street, Toronto, Ontario M5S 2E4, Canada
MR Author ID: 1164868
ORCID: 0000-0001-5466-6930
Email: herngyi@math.toronto.edu

Received by editor(s): August 31, 2021
Received by editor(s) in revised form: January 16, 2022
Published electronically: April 26, 2022
Additional Notes: This research was partially supported by the Vivekananda Graduate Scholarship from the Department of Mathematics at the University of Toronto.
Article copyright: © Copyright 2022 Herng Yi Cheng